Arkansas, 2018Hail and Damaging Winds in Arkansas, June 12, 2018
June 12, 2018 · NWS MEG · 4 events in 4 counties and zones
A passing upper level disturbance combined with an unstable airmass to produce a few isolated severe storms across portions of northeast Arkansas during the late afternoon and evening hours of June 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing upper level disturbance combined with an unstable airmass to produce a few isolated severe storms across portions of northeast Arkansas during the late afternoon and evening hours of June 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 12, 2:03 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 12, 2:03 PM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Memphis TN
303 PM CDT Tue Jun 12 2018
.DISCUSSION...
Typical early/midsummer pattern will prevail through the next
seven days. A 500mb height ridge center will shift east from NM to
TX by Thursday, and to the Ohio River valley by Sunday.
Midsouth rain chances will gradually decrease, if not diminish
altogether, by Thursday. This pattern will continue through
Monday. With 700mb temps near 10C, the atmosphere will remain
capped to deep moist convection, except during the heat of day.
Where isolated storms manage to form, a few may persist into the
early evening. GFS continues to exhibit a nocturnal wet bias under
the upper ridge, and expect the nighttime hours to predominately
dry.
Late week afternoon heat indices will approach 105 degrees over
northeast AR, where higher dewpoints pool over the delta. Heat
advisories may be needed as we approach late week.
Looking out beyond the extended into the middle part of next
week... GFS and ECMWF depict a retrograding cut-off upper low
over the Great Basin and northwest flow aloft from the northern
plains into the Carolinas. Such a pattern would likely bring a
cold front (i.e., near-normal temperatures) and increased rain
chances to the Midsouth.
PWB
&&
.AVIATION...
18Z TAF cycle
VFR conditions should continue for much of the forecast period.
Scattered thunderstorms are currently over southern portions of
East Arkansas and northeast Mississippi with more development
expected this afternoon and early this evening. Winds will be
mainly from the south at around 10 knots this afternoon
diminishing to around 5 knots tonight.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 12, 2:50 PM CST, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
350 PM CDT Tue Jun 12 2018
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-132300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
350 PM CDT Tue Jun 12 2018
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
A Marginal Risk for severe storms exists late this afternoon and
early evening. Damaging wind and possible large hail will be the
main threats from these storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A few storms could become strong to severe on Wednesday. Damaging
wind and possible large hail will be the main threats from these
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
PWB
In the hours before
Special weather statement, Jun 12, 3:32 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
432 PM CDT TUE JUN 12 2018
ARZ009-018-122200-
Greene AR-Clay AR-
432 PM CDT TUE JUN 12 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...
Northeastern Greene County in eastern Arkansas...
Central Clay County in eastern Arkansas...
At 432 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles northwest of
Rector, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Greene and central Clay Counties should
monitor this storm closely.
LAT...LON 3640 9008 3639 9007 3617 9025 3625 9062
3640 9055
TIME...MOT...LOC 2132Z 273DEG 23KT 3631 9042Special weather statement, Jun 12, 3:56 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
456 PM CDT TUE JUN 12 2018
ARZ018-122230-
Greene AR-
456 PM CDT TUE JUN 12 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northeastern Greene County in eastern Arkansas...
At 456 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Oak Grove Heights,
or 7 miles north of Paragould, moving east at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Greene County should monitor this storm
closely.
LAT...LON 3624 9032 3620 9032 3620 9029 3607 9032
3608 9036 3611 9062 3626 9059
TIME...MOT...LOC 2156Z 270DEG 18KT 3615 9056Thunderstorm Wind, Lawrence
- When
- June 12, 4:04 PM CST to 4:10 PM CST
- Where
- Lawrence County, 0.81 mi W of Walnut Ridge to 1.12 mi ESE of Walnut Ridge
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 36.069, -90.965
Tree down on 3rd Street in Walnut Ridge. Road sign blown over on Highway 63.
Thunderstorm Wind, Greene
- When
- June 12, 4:40 PM CST to 4:50 PM CST
- Where
- Greene County, 2.25 mi SW of Center Hill to 2.83 mi WSW of Bard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.058, -90.559
Multiple trees down in Paragould.
Thunderstorm Wind, Craighead
- When
- June 12, 5:15 PM CST to 5:20 PM CST
- Where
- Craighead County, 1.14 mi ESE of Jonesboro to 1.4 mi W of Nettleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 35.821, -90.683
A couple of power poles snapped at the intersection of Highland and Caraway Roads.
Hail, Mississippi
- When
- June 12, 9:09 PM CST to 9:15 PM CST
- Where
- Mississippi County, 0.99 mi WSW of Gosnell to 1.02 mi S of (Byh)blytheville Afb
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.962, -89.985
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 12 to 13, 20185 deaths · 2 events
- Excessive Heat in Arizona, June 12 to 13, 20182 deaths · 5 events
- Wildfire in Utah, June 12, 2018$1.5 million · 1 event
- Hail and Damaging Winds in Mississippi, June 12 to 13, 2018$46,000 · 1 in hail · 5 events
- Tornado and Flash Flood in Texas, June 12, 2018EF0 · 28 events
- Hail in Kansas, June 12, 20182.75 in hail · 28 events
- Damaging Winds in Oklahoma, June 12, 2018$19,000 · 65 kt wind · 10 events
- Damaging Wind and Lightning Strike in Kentucky, June 12, 2018$20,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, June 12, 2018$15,000 · 61 kt wind · 7 events
- Hail in Colorado, June 12, 20183 in hail · 15 events
- Flash Flood and Damaging Winds in Missouri, June 12, 2018$17,000 · 56 kt wind · 3 events
- Excessive Heat in California, June 12 to 13, 20181 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767120, 767121, 767122, 767123.